Texas, 2013Damaging Winds in Texas, July 27, 2013
July 27, 2013 · NWS CRP · 2 events in 1 county or zone
|Scattered thunderstorms formed along this boundary in the afternoon. Damaging wind gusts occurred near Beeville in the late afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak boundary moved into the northern Coastal Bend on the morning of July 27th.|Scattered thunderstorms formed along this boundary in the afternoon. Damaging wind gusts occurred near Beeville in the late afternoon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 27, 3:47 PM CST, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 27, 3:47 PM CST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
447 PM CDT SAT JUL 27 2013
.DISCUSSION...UPDATED FORECAST TO REFLECT CURRENT TRENDS IN
CONVECTIVE ACITIVITY...ALONG WEAK BOUNDARY AND INLAND MOVING
SEA-BREEZE...WHICH SHOULD LAST INTO THE EARLY EVENING HOURS.
&&
.PREV DISCUSSION... /ISSUED 216 PM CDT SAT JUL 27 2013/
SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...ISOLD -SHRA'S
CURRENTLY ACROSS PORTIONS OF S TX...ARE EXPECTED TO CONT THRU THE
AFTERNOON HOURS DUE TO MOISTURE CONVERGENCE/WEAK BDRY DRAPED NE TO
SW ACROSS THE CWA. THIS FEATURE IS PROGD TO LIFT N AND WASHOUT BY
THIS EVENING. ALTHOUGH PWAT'S ARE AROUND 2 INCHES...A CAPPING
INVERSION IS KEEPING DEEP CONVECTION FROM OCCURRING. ALTHOUGH CAN
NOT RULE OUT ISOLD -TSRA'S THIS AFTERNOON AS SEA BREEZE MOVES
INLAND. THE DEEPER MOISTURE IS PROGD TO LIFT N WITH THE BDRY AND
MID/UPPER LEVEL RIDGE WILL BUILD BACK ACROSS THE REGION TONIGHT
THRU SUNDAY. MODELS PROG A LAYER OF MOISTURE AROUND 8KFT TONIGHT
ALONG WITH A LOWER LAYER BTWN 15-20KFT WHICH WILL KEEP MN TEMPS
WARM AND MUGGY TONIGHT. THE RIDGE ALOFT WILL LEAD TO DRYING IN THE
MID/UPPER LEVELS ON SUNDAY WITH PCLDY SKIES AND ABV NORMAL TEMPS.
WILL LIKELY SEE HEAT INDICES BTWN 105-109 DEGREES ACROSS THE CWA
BY SUN AFTERNOON WITH A FEW LOCATIONS BRIEFLY REACHING 110-113.
AFTERNOON RH VALUES ARE PROGD TO BE BTWN 25-35 PERCENT ACROSS THE
WESTERN CWA...HOWEVER WINDS WILL BE GENERALLY LIGHT WITH NO FIRE
DANGER THREAT ANTICIPATED.
MARINE...ISOLD WEAK SHRA'S ARE EXPECTED TO DISSIPATE BY THIS
EVENING. A WEAK TO MOD ONSHORE FLOW THIS AFTERNOON WILL BECOME
MODERATE ONCE AGAIN TONIGHT AND PERSIST THROUGH SUNDAY NIGHT.
LONG TERM (MONDAY THROUGH SATURDAY)...A STRONG SUBTROPICAL RDG AXIS
CENTERED ACROSS NEW MEXICO AND WEST TX WL REMAIN IN FIRM CONTROL OF
OUR WX THROUGH THE FCST PD. THE RESULT WL BE CONTINUED ABV NORMAL
TEMPS AND DRY SUBSIDENT CONDITIONS. AS EXPECTED GIVEN A PERSISTENT
TEMP PATTERN SUCH AS THIS...LEANED HEAVILY ON THE BIAS CORRECTED
GUIDANCE. BY THE END OF THE FCST PD...SOME REMNANT MOISTURE FROM
WHAT WAS ONCE DORIAN MAY IMPACT THE COASTAL WATERS. GIVEN THE
STRENGTH OF THE RDG AXIS AND THE FACT THAT IT IS DAY 8 WL ONLY GO
WITH 10 PERCENT POPS FOR NOW. THE OVERALL PRESSURE GRADIENT IS
EXPECTED TO GRADUALLY RELAX THROUGHOUT THE WEEK. THIS WL TRANSLATE
INTO SLOWLY SUBSIDING SEAS BY WEEKS END.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 78 96 78 96 78 / 10 10 10 10 0
VICTORIA 76 96 76 96 76 / 10 10 10 10 0
LAREDO 80 105 78 103 78 / 10 10 10 10 0
ALICE 77 99 76 99 76 / 10 10 10 10 0
ROCKPORT 81 91 80 92 80 / 10 10 10 10 0
COTULLA 77 102 76 102 76 / 10 10 10 10 0
KINGSVILLE 78 98 77 98 77 / 10 10 10 10 0
NAVY CORPUS 81 91 80 91 79 / 10 10 10 10 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
TMT/89...SHORT TERM
Hazardous weather outlook, Jul 27, 4:03 AM CST, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
503 AM CDT SAT JUL 27 2013
GMZ230-235-250-255-270-275-TXZ229>234-239>247-281015-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
503 AM CDT SAT JUL 27 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHERN PORTIONS
OF SOUTH TEXAS TODAY. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME...
ALTHOUGH SOME STORMS MAY BECOME STRONG PRODUCING WIND GUSTS UP TO
40 MPH...BRIEF HEAVY DOWNPOURS...AND CLOUD TO GROUND LIGHTNING.
HEAT INDEX VALUES 105 TO 109 DEGREES IN SOME AREAS EACH AFTERNOON...
WITH POSSIBLE ISOLATED SPOTS BRIEFLY HITTING OR EXCEEDING 110
DEGREES.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
HEAT INDEX VALUES 105 TO 109 DEGREES IN SOME AREAS EACH
AFTERNOON... WITH POSSIBLE ISOLATED SPOTS BRIEFLY HITTING OR
EXCEEDING 110 DEGREES.
ELEVATED FIRE WEATHER CONDITIONS WILL OCCUR MONDAY AND TUESDAY
AFTERNOON WEST OF INTERSTATE 37...WHEN MINIMUM RELATIVE HUMIDITY
COINCIDES WITH WIND GUSTS OF 20 TO 25 MPH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 27, 3:25 PM CST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
425 PM CDT SAT JUL 27 2013
TXZ240-272200-
DUVAL-
425 PM CDT SAT JUL 27 2013
...A STRONG THUNDERSTORM WAS AFFECTING SOUTHWESTERN DUVAL COUNTY...
AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF BRUNI...OR 14 MILES
NORTHWEST OF HEBBRONVILLE...MOVING EAST AT 10 MPH.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
CB
Special weather statement, Jul 27, 4:05 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
505 PM CDT SAT JUL 27 2013
TXZ229-272230-
LA SALLE-
505 PM CDT SAT JUL 27 2013
...A STRONG THUNDERSTORM WAS AFFECTING LA SALLE COUNTY...
AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MILLET...OR 7 MILES SOUTHWEST OF DILLEY...
MOVING SOUTHEAST AT 5 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
CB
Special weather statement, Jul 27, 4:13 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
513 PM CDT SAT JUL 27 2013
TXZ229-230-239-240-272300-
DUVAL-LA SALLE-MCMULLEN-WEBB-
513 PM CDT SAT JUL 27 2013
...A STRONG THUNDERSTORM WAS AFFECTING DUVAL...LA SALLE...MCMULLEN
AND WEBB COUNTIES...
AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES WEST OF SEVEN SISTERS...OR 16 MILES
NORTHWEST OF FREER...MOVING SOUTHEAST AT 10 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
CB
Special weather statement, Jul 27, 4:22 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
522 PM CDT SAT JUL 27 2013
TXZ234-272300-
VICTORIA-
522 PM CDT SAT JUL 27 2013
...A STRONG THUNDERSTORM WAS AFFECTING VICTORIA COUNTY...
AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF MCFADDIN...MOVING WEST AT 5
MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
CB
Special weather statement, Jul 27, 4:29 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
529 PM CDT SAT JUL 27 2013
TXZ229-272315-
LA SALLE-
529 PM CDT SAT JUL 27 2013
...A STRONG THUNDERSTORM WAS AFFECTING NORTHERN LA SALLE COUNTY...
AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MILLETT...OR 6 MILES SOUTHWEST OF DILLEY...
MOVING SOUTHEAST AT 10 MPH.
SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
CB
Special weather statement, Jul 27, 4:48 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
548 PM CDT SAT JUL 27 2013
TXZ232-233-272315-
BEE-GOLIAD-
548 PM CDT SAT JUL 27 2013
...A STRONG THUNDERSTORM WAS AFFECTING BEE AND GOLIAD COUNTIES...
AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF BERCLAIR...OR 13 MILES EAST
OF BEEVILLE...MOVING SOUTH AT 10 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
CB
Thunderstorm Wind, Bee
- When
- July 27, 5:05 PM CST
- Where
- Bee County, 1.51 mi NNE of Beeville Muni Arpt to 1.41 mi NW of Beeville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 28.390, -97.790
Large basketball set tossed about 20 feet across the yard causing damage to the porch.
Thunderstorm Wind, Bee
- When
- July 27, 5:19 PM CST to 5:23 PM CST
- Where
- Bee County, Beeville Muni Arpt to 1.74 mi WSW of Beeville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 28.370, -97.800
Spotter reported several wind gusts to at least 60 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 27, 20131 death · 1 event
- Rip Current in Michigan, July 27, 20131 death · 1 event
- Rip Current in Indiana, July 27, 20131 death · 1 event
- Flash Flooding and Flooding in North Carolina, July 27 to 30, 2013$5.0 million · 13 events
- Wildfire in Washington, July 27 to 31, 20132 injured · $3.5 million · 1 event
- Flash Flooding and Damaging Wind in Arizona, July 27 to 28, 2013$656,000 · 7 events
- Tornado in New York, July 27, 2013$100,000 · EF1 · 1 event
- Tornado and Damaging Wind in Pennsylvania, July 27, 2013$32,000 · EF1 · 2 events
- Flash Flooding and Hail in Nevada, July 27 to 28, 2013$64,000 · 1 in hail · 8 events
- Flooding in South Carolina, July 27 to 28, 2013$50,000 · 6 events
- Flash Flood and Damaging Winds in North Carolina, July 27, 2013$25,000 · 50 kt wind · 4 events
- Flash Flood in Virginia, July 27, 2013$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 471230, 471231.